Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

My 3years old baby suffering from infantile spasms from the age of 6 months ?

My baby is 3 years old(female) weight 10kgs. She earlier suffered with seizures(infantile spasms) from the age of 6 months. Doctor prescribed variant drugs in course of time i.e. ACTH ,Vigabatrin, Topiramate , Valproate. In the span of 1 ½ year baby at the age of 2 years became completely seizures free. Doctor said to continue medication with sodium valproate and topiramate. We started sodium valproate since baby was 4 months old. When we started topiramate baby has some side effect with digestion and had constipation problem more than 1 year. And also baby was under weight, did not take food well. Dr stopped topiramate. And only valproate is continued till today 4ml bid. Now the main problem with my baby is she has been getting HYPOGLYCEMIA(RBS 25mg) tri-monthly. Hypoglycemia is taking place early in mornings just as waking up. up to now 5 times hypoglycemia(RBS 25mg) took place. Dr told that might be because of metabolic problem. We had her tested for TMS( TANDEM MASS SPECTROMETRY ). BABY’S TMS result is completely normal. What should we do now. Is valproate causing the glucose fall in baby.
Asked On : Wed, 29 Dec 2010
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response

Thanks for writing to us.

Valproate is not known to be associated with the hypoglycaemia your child is going through. You need to get her examined for infantile diabetes. Also, to prevent such episodes try to give her some sweetened milk at around 3 a.m. daily so that when she wakes up her blood glucose levels are well maintained.

I hope this information has been both informative and helpful for you.


Dr. Praveen Tayal
Answered: Fri, 14 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor